Alert archive / Texas / High Wind Warnings in 2023

High Wind Warning 20, NWS Midland/Odessa, TX

March 29, 2023Eddy County, New Mexico; 4 counties in Texas

NWS Midland/Odessa, TX issued this high wind warning at Mar 29, 2023, 1:16 PM MDT for Eddy County, New Mexico; 4 counties in Texas. It took effect at Mar 30, 2023, 8:00 AM MDT. It was in force for 34 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 29, 2023, 1:16 PM MDT (19:16 UTC)
In effect from
Mar 30, 2023, 8:00 AM MDT
Expired
Mar 31, 2023, 6:00 PM MDT
In force
34 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX

The radar

The Midland/Odessa radar (KMAF), 215 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 5:06 PM MDTNON-TSTM WND GST 61Pine Springs, TXMESONET STATION 60 PINE SPRINGS GMNP.
Mar 30, 6:23 PM MDTNON-TSTM WND GST 611 Wnw Castolon, TXMESONET STATION 123 1NW CASTOLON, BBNP BIG BEND NP/BREWSTER.
Mar 31, 4:37 AM MDTNON-TSTM WND GST 64Pine Springs, TXMESONET STATION 60 PINE SPRINGS GMNP.
Mar 31, 6:38 AM MDTNON-TSTM WND GST 663 Nnw Pine Springs, TXMESONET STATION GDBT2 THE BOWL.
Mar 31, 7:58 AM MDTNON-TSTM WND GST 527 Wsw Mcdonald Observat, TXMESONET STATION WDPT2 WOLF DEN DMP.
Mar 31, 9:13 AM MDTNON-TSTM WND GST 513 Ene Queen, NMMESONET STATION QENN5 QUEEN.
Mar 31, 9:52 AM MDTNON-TSTM WND GST 721 Ene Pine Springs, TXMESONET STATION PSGT2 PINERY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2023-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2023-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1982 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

565 
WWUS74 KMAF 291916
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
216 PM CDT Wed Mar 29 2023

NMZ027-TXZ270-271-277-300730-
/O.UPG.KMAF.HW.A.0020.230330T1500Z-230401T0000Z/
/O.NEW.KMAF.HW.W.0020.230330T1500Z-230401T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, and Fort Davis
216 PM CDT Wed Mar 29 2023 /116 PM MDT Wed Mar 29 2023/

...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THURSDAY
TO 7 PM CDT /6 PM MDT/ FRIDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains, and Davis.

* WHEN...From 10 AM CDT /9 AM MDT/ Thursday to 7 PM CDT /6 PM 
  MDT/ Friday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
5 follow-up statements
897 
WWUS74 KMAF 300835
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
335 AM CDT Thu Mar 30 2023

NMZ027-TXZ270-271-277-010000-
/O.EXT.KMAF.HW.W.0020.230330T1400Z-230401T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, and Fort Davis
335 AM CDT Thu Mar 30 2023 /235 AM MDT Thu Mar 30 2023/

...HIGH WIND WARNING NOW IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ FRIDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains, and Davis.

* WHEN...From 9 AM CDT /8 AM MDT/ this morning to 7 PM CDT /6 PM 
  MDT/ Friday.

* IMPACTS...Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.  Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches.  If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-TXZ272-273-275-276-278>281-311200-
/O.NEW.KMAF.WI.Y.0024.230330T1800Z-230331T1200Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Chinati Mountains-Marfa Plateau-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon,
Chisos Basin, and Presidio
335 AM CDT Thu Mar 30 2023 /235 AM MDT Thu Mar 30 2023/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 AM CDT /6 AM MDT/ FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest Texas.

* WHEN...From 1 PM CDT /noon MDT/ this afternoon to 7 AM CDT /6 
  AM MDT/ Friday.

* IMPACTS...Gusty winds could blow around unsecured objects.  
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle.  Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
932 
WWUS74 KMAF 301839
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
139 PM CDT Thu Mar 30 2023

NMZ027-TXZ270-271-277-310645-
/O.CON.KMAF.HW.W.0020.000000T0000Z-230401T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, and Fort Davis
139 PM CDT Thu Mar 30 2023 /1239 PM MDT Thu Mar 30 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 75 mph 
  expected.

* WHERE...Guadalupe, Delaware and Davis mountains.

* WHEN...Until 7 PM CDT /6 PM MDT/ Friday.

* IMPACTS...Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-TXZ272-273-275-276-278>281-310645-
/O.CON.KMAF.WI.Y.0024.000000T0000Z-230331T1200Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Chinati Mountains-Marfa Plateau-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon,
Chisos Basin, and Presidio
139 PM CDT Thu Mar 30 2023 /1239 PM MDT Thu Mar 30 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest Texas.

* WHEN...Until 7 AM CDT /6 AM MDT/ Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
933 
WWUS74 KMAF 310457
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1157 PM CDT Thu Mar 30 2023

NMZ028-TXZ272-273-275-276-278>281-310600-
/O.CAN.KMAF.WI.Y.0024.000000T0000Z-230331T1200Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Chinati Mountains-Marfa Plateau-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon,
Chisos Basin, and Presidio
1157 PM CDT Thu Mar 30 2023 /1057 PM MDT Thu Mar 30 2023/

...WIND ADVISORY IS CANCELLED...

Winds in the advisory area have fallen below criteria.

$$

NMZ027-TXZ270-271-277-010000-
/O.CON.KMAF.HW.W.0020.000000T0000Z-230401T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, and Fort Davis
1157 PM CDT Thu Mar 30 2023 /1057 PM MDT Thu Mar 30 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Guadalupe and Delaware Mountains, and Davis.

* WHEN...Until 7 PM CDT /6 PM MDT/ Friday.

* IMPACTS...Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.  Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
875 
WWUS74 KMAF 310814
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
314 AM CDT Fri Mar 31 2023

NMZ027-TXZ270-271-277-312015-
/O.CON.KMAF.HW.W.0020.000000T0000Z-230401T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, and Fort Davis
314 AM CDT Fri Mar 31 2023 /214 AM MDT Fri Mar 31 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Guadalupe and Delaware Mountains, and Davis.

* WHEN...Until 7 PM CDT /6 PM MDT/ Friday.

* IMPACTS...Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-273>276-
278-312015-
/O.NEW.KMAF.WI.Y.0025.230331T1500Z-230331T2100Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-
Upton-Reagan-Pecos-Eastern Culberson County-Reeves County Plains-
Chinati Mountains-Marfa Plateau-Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, 
Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, 
Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, 
Rankin, Big Lake, Fort Stockton, Pecos, Marfa, and Alpine
314 AM CDT Fri Mar 31 2023 /214 AM MDT Fri Mar 31 2023/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 4 PM CDT /3 PM MDT/ THIS AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...From 10 AM CDT /9 AM MDT/ this morning to 4 PM CDT /3 
  PM MDT/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
681 
WWUS74 KMAF 311848
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
148 PM CDT Fri Mar 31 2023

NMZ027-TXZ270-271-277-010000-
/O.CON.KMAF.HW.W.0020.000000T0000Z-230401T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
Pine Springs, and Fort Davis
148 PM CDT Fri Mar 31 2023 /1248 PM MDT Fri Mar 31 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Guadalupe and Delaware Mountains, and Davis.

* WHEN...Until 7 PM CDT /6 PM MDT/ this evening.

* IMPACTS...Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-075-273>276-
278-312100-
/O.CON.KMAF.WI.Y.0025.000000T0000Z-230331T2100Z/
Eddy County Plains-Northern Lea County-Central Lea County-
Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin-
Howard-Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-
Upton-Reagan-Pecos-Eastern Culberson County-Reeves County Plains-
Chinati Mountains-Marfa Plateau-Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, 
Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, 
Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, 
Rankin, Big Lake, Fort Stockton, Pecos, Marfa, and Alpine
148 PM CDT Fri Mar 31 2023 /1248 PM MDT Fri Mar 31 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...Until 4 PM CDT /3 PM MDT/ this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 29, 11:27 AM MDT, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 29, 11:27 AM MDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1227 PM CDT Wed Mar 29 2023

...New AVIATION...

.SHORT TERM...
(Today through Thursday afternoon)
Issued at 401 AM CDT Wed Mar 29 2023

Winds have already returned to the southeast this morning following
yesterdays cold front. A mid level cloud deck has helped keep
temperatures up overnight with most locations in the 50s. We should
still see temperatures drop through sunrise as clouds begin to
diminish. Today will be the pick of the week with winds generally 10
to 15 mph and temperatures in the 70s. Much warmer conditions are
expected overnight as low level moisture increases. By Thursday, an
upper trough begins to approach the area from the west. SW flow
aloft ahead of this system will induce leeside troughing leading to
increasing south winds. A dryline will mix east across the area
during the afternoon likely stalling across the western Permian
Basin. West of this boundary expect gusty southwest winds and
humidity values under 10 percent. These conditions along with drying
fuels will lead to critical fire weather conditions. A 50-70 kt mid
level jet will traverse the region late Thursday into Friday morning
so have gone ahead and issued High Wind Watches for the Guadalupe,
Delaware, and Davis Mountains. Please see the Fire Wx discussion
below for more info. East of the dryline moisture values will remain
higher, but gusty south winds (possibly close to advisory
conditions) will also be present. The threat for any storms looks to
remain well to our north and east where better forcing lies.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 401 AM CDT Wed Mar 29 2023

Friday sees the passages of another Pacific front across the region
and that will take temperatures down near or below normal during the
afternoon. Winds will pick up across the Plains during the day as an
upper level low passes just north of the area. An associated 700 mb
jet with 60-70 kt winds will orient SW to NE late Thursday into
Friday morning. As it stands, other wind products will likely be
needed across much of the area. Winds decrease Friday night as the
upper low ejects to the east.

With the passage of the Friday front, significantly drier air
spreads across the forecast area. This combined with the winds will
lead to critical fire weather conditions for southeast New Mexico
and much of West Texas. More details regarding fire weather can be
found below. The extended continues to be warm and dry with each day
well above normal in the 80s. Sunday and Monday look to be our
warmest day of the year so far with highs into the upper 80s to low
90s. The next system approaches Monday into Tuesday of the coming
week. No relief from the dry conditions in sight.

&&

.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Wed Mar 29 2023

VFR conditions and modest southeast winds will continue the next
24 hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               75  53  78  54 /   0   0   0  10
Carlsbad                 78  45  84  47 /   0   0   0   0
Dryden                   73  53  81  57 /   0   0   0   0
Fort Stockton            79  52  85  52 /   0   0   0   0
Guadalupe Pass           73  50  75  43 /   0   0   0   0
Hobbs                    74  46  82  46 /   0   0   0   0
Marfa                    76  42  78  41 /   0   0   0   0
Midland Intl Airport     74  51  80  51 /   0   0   0  10
Odessa                   74  52  81  52 /   0   0   0  10
Wink                     77  48  86  47 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Thursday morning through Friday evening for
     Davis Mountains-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains.

     Fire Weather Watch from Thursday afternoon through Thursday
     evening for Eastern Culberson County-Guadalupe Mountains
     Above 7000 Feet-Guadalupe and Delaware Mountains-Van Horn
     and Highway 54 Corridor.

NM...High Wind Watch from Thursday morning through Friday afternoon
     for Guadalupe Mountains of Eddy County.

     Fire Weather Watch from Thursday morning through Thursday
     evening for Chaves Plains-Eddy Plains-Lea-Sacramento
     Foothills and Guadalupe Mountains.

&&

SHORT TERM...29
LONG TERM....93
AVIATION...10
Hazardous weather outlook, Mar 29, 1:15 PM MDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
215 PM CDT Wed Mar 29 2023

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-301915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
215 PM CDT Wed Mar 29 2023 /115 PM MDT Wed Mar 29 2023/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A High Wind Warning is in effect from Thursday morning to Friday
afternoon for the Guadalupe, Delaware, and Davis Mountains.

A Red Flag Warning is in effect Thursday afternoon for the Davis,
Guadalupe, and Delaware Mountains as well as the plains of
southeastern New Mexico and the upper Trans Pecos regions of west
Texas, including Culberson County.

A Fire Weather Watch is in effect from mid morning Friday through
late Friday afternoon for much of west Texas and southeastern New
Mexico.

Elevated to critical fire weather concerns are expected each
afternoon Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 1:10 AM MDTHigh Wind WatchMAFEddy12 hr
Mar 29, 1:00 PM MDTFire Weather WatchMAFChaves, Eddy, Lea, Lincoln, Otero24 hr
Mar 29, 1:00 PM MDTRed Flag WarningMAFChaves, Eddy, Lea, Lincoln, Otero30 hr

Nearby

High Wind Warnings in Texas, 2023High Wind Warnings in New Mexico, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.